Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 43, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 15, 2021, 10:03 AM CDT for Kimble County, Menard County, Texas. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2021, 10:03 AM CDT (15:03 UTC)
- Expired
- Apr 15, 2021, 10:45 AM CDT
- In force
- 42 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 50.0 mph
Counties Kimble County, TX, Menard County, TX
The radar
The San Angelo radar (KSJT), 98 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 10:20 AM CDT | HAIL 1.25 | Roosevelt, TX | |
| Apr 15, 10:35 AM CDT | HAIL 1 | 1 Se Roosevelt, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 8:36 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 3.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2593 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 4.6
- Supercell composite
- 21.4
The text
As transmitted.
861
WUUS54 KSJT 151503
SVRSJT
TXC267-327-151545-
/O.NEW.KSJT.SV.W.0043.210415T1503Z-210415T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
1003 AM CDT Thu Apr 15 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Northwestern Kimble County in west central Texas...
South central Menard County in west central Texas...
* Until 1045 AM CDT.
* At 1003 AM CDT, a severe thunderstorm was located 8 miles northeast
of Roosevelt, or 15 miles northwest of Junction, moving northeast
at 35 mph.
HAZARD...Two inch hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* This severe thunderstorm will remain over mainly rural areas of
northwestern Kimble and south central Menard Counties, including
the following locations... The Intersection Of Us-83 And Ranch Road
1773, Us-83 Near The Kimble-Menard County Line and Cleo.
This includes Interstate 10 between Mile Markers 437 and 450.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3054 10012 3061 10011 3089 9978 3068 9960
3042 10003
TIME...MOT...LOC 1503Z 228DEG 32KT 3060 10000
HAIL...2.00IN
WIND...<50MPH
$$
JW2 follow-up statements
237
WWUS54 KSJT 151519
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
1019 AM CDT Thu Apr 15 2021
TXC267-327-151545-
/O.CON.KSJT.SV.W.0043.000000T0000Z-210415T1545Z/
Kimble TX-Menard TX-
1019 AM CDT Thu Apr 15 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR NORTH CENTRAL KIMBLE AND SOUTH CENTRAL MENARD COUNTIES...
At 1019 AM CDT, a severe thunderstorm was located 15 miles south of
Menard, moving northeast at 35 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
The Intersection Of Us-83 And Ranch Road 1773, Us-83 Near The Kimble-
Menard County Line and Cleo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3070 9999 3071 9999 3089 9978 3071 9963
3058 9988
TIME...MOT...LOC 1519Z 226DEG 32KT 3071 9988
HAIL...1.25IN
WIND...<50MPH
$$
JW213
WWUS54 KSJT 151538
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
1038 AM CDT Thu Apr 15 2021
TXC267-327-151547-
/O.EXP.KSJT.SV.W.0043.000000T0000Z-210415T1545Z/
Kimble TX-Menard TX-
1038 AM CDT Thu Apr 15 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL KIMBLE AND SOUTH
CENTRAL MENARD COUNTIES WILL EXPIRE AT 1045 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
west central Texas.
LAT...LON 3070 9999 3071 9999 3089 9978 3071 9963
3058 9988
TIME...MOT...LOC 1537Z 228DEG 32KT 3081 9975
$$
JWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 8:09 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 15, 8:09 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 809 AM CDT Thu Apr 15 2021 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE ... Issued at 809 AM CDT Thu Apr 15 2021 Scattered showers and a few thunderstorms are beginning to develop across western portions of the Big Country, Concho Valley and northern Edwards Plateau early this morning. Showers/thunderstorms will increase in coverage across much of the area through the morning hours, as lift increases due to some weak impulses in the flow aloft. Thunderstorms this morning will be elevated, but given steep mid level lapse rates (7-7.5 C/km) and effective bulk shear between 50 and 60 knots, hail will be possible and even some isolated large hail with the strongest storms. Precipitable water values are just over an inch, so expect heavy downpours as well. The severe weather threat will increase this afternoon, as instability increases some and shear remains strong. Multicell clusters and a few supercells are expected, with large to very large hail (golfball to baseball) possible with the strongest storms. The greatest threat for severe storms this afternoon will generally be south and east of a Cross Plains, San Angelo to Ozona line. && .SHORT TERM... (Today and tonight) Issued at 517 AM CDT Thu Apr 15 2021 Early this morning patchy mist had developed across much of the area with visibilities down to 2 miles at San Angelo. Meanwhile, water vapor imagery showed an upper level trough over New Mexico. As the trough approaches today, upper level ascent will increase leading to scattered to numerous shower and thunderstorm development later this morning and continuing into the afternoon. Forecast soundings across the southern half of the area show decent amounts of elevated instability (MUCAPE values of 1500 to 2500+ per the NAM) along with bulk shear values of 50-60 knots. Thus, strong to severe storms are possible, with the primary hazards being large hail (potentially larger than golf ball size) and damaging winds. SPC has placed much of the area south of the I-20 corridor in a slight risk today for severe weather. Shower and thunderstorm chances will continue tonight into Friday morning as the main upper level low over the Rockies ejects into the Plains. Otherwise, expect mostly cloudy and cool conditions will today, with highs mainly in the 60s and lows in the 50s. && .LONG TERM... (Friday through Wednesday) Issued at 412 AM CDT Thu Apr 15 2021 Little change to the current extended forecast. Have continued the general downward trend in rain chances from Friday into the weekend. An upper level low will move through the southern plains Thursday night into Friday, and the attendant trough axis will move east of our area during the day Friday. Although there is still an outside chance for precipitation for the western half of the area, showers and thunderstorms should be mainly east of a Sweetwater to Junction line by Friday morning, then clear out of the rest of the area by mid afternoon. Temperatures will be quite a bit warmer, ranging from around 70 degrees far north, to the mid 80s along the I-10 corridor. A cold front will follow behind the southern plains trough, bringing cool temperatures back into the area on Saturday. Behind this next front, have kept the forecast dry for most of our area, with only Slight Chance PoPs south of a Sterling City to San Angelo to Mason line at times from Sunday into Monday. The forecast will remain dry Tuesday and Wednesday. After cool highs in the mid 50s to lower 60s on Saturday, temperatures will steadily climb each day through the middle of next week, with highs back into the upper 60s to upper 70s by Tuesday. && .AVIATION... (12Z TAFS) Issued at 645 AM CDT Thu Apr 15 2021 Widespread LIFR/VLIFR conditions have spread across the area this morning. Expect these conditions to persist much of the day, with perhaps a slight improvement in ceilings this afternoon. Numerous showers and thunderstorms are still forecast to impact the terminals later this morning and continuing for much of the afternoon. Another round of fog and mist is possible tonight. && .PRELIMINARY POINT TEMPS/POPS... Abilene 62 56 73 41 / 80 60 20 10 San Angelo 66 59 80 44 / 80 40 10 10 Junction 69 60 84 45 / 60 40 20 10 Brownwood 64 57 77 44 / 80 50 30 10 Sweetwater 62 56 73 41 / 80 50 10 5 Ozona 68 61 82 45 / 80 30 5 10 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...42 LONG TERM....20 AVIATION...42
Hazardous weather outlook, Apr 15, 4:29 AM CDT, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 429 AM CDT Thu Apr 15 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-160930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 429 AM CDT Thu Apr 15 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight A few strong to severe thunderstorms will be possible today. The main concern will be large hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested today.
In the hours before
Special weather statement, Apr 15, 8:48 AM CDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service San Angelo TX 848 AM CDT Thu Apr 15 2021 TXZ077-151430- Schleicher TX- 848 AM CDT Thu Apr 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SCHLEICHER COUNTY UNTIL 930 AM CDT... At 847 AM CDT, Doppler radar was tracking a strong thunderstorm over Eldorado, moving northeast at 35 mph. Half inch hail will be possible with this storm. This storm will remain over mainly rural areas of central Schleicher County, including the following locations... The Intersection Of Us- 190 And Ranch Road 2084. A Severe Thunderstorm Watch remains in effect until 300 PM CDT for west central Texas. LAT...LON 3076 10065 3091 10072 3109 10040 3088 10024 TIME...MOT...LOC 1347Z 234DEG 32KT 3089 10059 JW
Special weather statement, Apr 15, 9:22 AM CDT, 41 minutes before
Special Weather Statement National Weather Service San Angelo TX 922 AM CDT Thu Apr 15 2021 TXZ078-169-151500- Kimble TX-Sutton TX- 922 AM CDT Thu Apr 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIMBLE AND SOUTHEASTERN SUTTON COUNTIES UNTIL 1000 AM CDT... At 921 AM CDT, Doppler radar was tracking a strong thunderstorm 18 miles southwest of Roosevelt, or 19 miles north of Rocksprings, moving northeast at 35 mph. Nickel size hail will be possible with this storm. This strong thunderstorm will be near... Roosevelt around 955 AM CDT. Other locations impacted by this storm include I-10 Near The Sutton-kKmble County Line. A Severe Thunderstorm Watch remains in effect until 300 PM CDT for west central Texas. LAT...LON 3057 10014 3038 9983 3029 10002 3029 10043 TIME...MOT...LOC 1421Z 225DEG 31KT 3030 10028 JW
Special weather statement, Apr 15, 9:38 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service San Angelo TX
938 AM CDT Thu Apr 15 2021
TXZ072-073-077-151515-
Schleicher TX-Tom Green TX-Concho TX-
938 AM CDT Thu Apr 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCHLEICHER...
SOUTHEASTERN TOM GREEN AND SOUTHWESTERN CONCHO COUNTIES UNTIL 1015 AM
CDT...
At 937 AM CDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Vancourt, or 14 miles east of Christoval, moving
northeast at 35 mph.
Nickel size hail will be possible with this storm.
This strong thunderstorm will be near...
Vancourt around 955 AM CDT.
Eola around 1010 AM CDT.
Other locations impacted by this storm include Vick.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
west central Texas.
LAT...LON 3102 10022 3119 10036 3145 10007 3119 9988
3109 10009 3109 10011 3107 10012
TIME...MOT...LOC 1437Z 229DEG 32KT 3116 10026
JWThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:20 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 40 min |
| Apr 15, 8:48 AM CDT | Special Weather Statement | SJT | Schleicher | 42 min |
| Apr 15, 9:01 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 44 min |
| Apr 15, 9:22 AM CDT | Special Weather Statement | SJT | Kimble | 38 min |
| Apr 15, 9:34 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 41 min |
| Apr 15, 9:38 AM CDT | Special Weather Statement | SJT | Concho | 37 min |
| Apr 15, 9:45 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 45 min |
| Apr 15, 10:27 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Menard | 33 min |
| Apr 15, 10:34 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 41 min |
| Apr 15, 10:42 AM CDT | Special Weather Statement | SJT | Runnels | 48 min |
| Apr 15, 10:54 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, Menard | 51 min |
| Apr 15, 11:31 AM CDT | Severe Thunderstorm Warning | SJT | Brown, McCulloch, San Saba | 44 min |
| Apr 15, 11:46 AM CDT | Special Weather Statement | SJT | Mason | 29 min |
| Apr 15, 11:58 AM CDT | Severe Thunderstorm Warning | SJT | Brown, McCulloch, San Saba | 47 min |
| Apr 15, 12:00 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 45 min |
| Apr 15, 12:33 PM CDT | Special Weather Statement | SJT | Coleman | 42 min |
| Apr 15, 12:34 PM CDT | Special Weather Statement | SJT | Throckmorton | 41 min |
| Apr 15, 12:53 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 37 min |
| Apr 15, 1:27 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 48 min |
| Apr 15, 1:54 PM CDT | Special Weather Statement | SJT | Coleman | 36 min |
| Apr 15, 2:07 PM CDT | Special Weather Statement | SJT | San Saba | 38 min |
| Apr 15, 2:18 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 16 min |
| Apr 15, 2:29 PM CDT | Special Weather Statement | SJT | San Saba | 31 min |
| Apr 15, 2:38 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 37 min |
| Apr 15, 2:40 PM CDT | Special Weather Statement | SJT | Brown | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.